Alert archive / Colorado / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 16, 2014, 10:24 AM MDT for 11 counties in Colorado. It took effect at Mar 17, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 10:24 AM MDT (16:24 UTC)
- In effect from
- Mar 17, 2014, 12:00 PM MDT
- Expired
- Mar 17, 2014, 7:43 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 78 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343 WWUS85 KBOU 161624 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1024 AM MDT SUN MAR 16 2014 COZ241-242-244>251-170030- /O.NEW.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1024 AM MDT SUN MAR 16 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONES 241..242 AND 245 THROUGH 251...WHICH INCLUDES THE NORTHEAST PLAINS AND PALMER DIVIDE AREAS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 246...247...248...249...250 AND 251. * TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE AFTER 1200 MDT MONDAY AND CONTINUE THROUGH THE EARLY MONDAY EVENING...AHEAD OF AN APPROACHING COLD FRONT. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR IS LIKELY IF A FIRE GETS STARTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
7 follow-up statements
162 WWUS85 KBOU 161624 CCA RFWBOU URGENT - FIRE WEATHER MESSAGE...CORRECTEDD NATIONAL WEATHER SERVICE DENVER CO 1024 AM MDT SUN MAR 16 2014 COZ241-242-244>251-170030- /O.COR.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1024 AM MDT SUN MAR 16 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONES 241..242 AND 244 THROUGH 251...WHICH INCLUDES THE NORTHEAST PLAINS AND PALMER DIVIDE AREAS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 246...247...248...249...250 AND 251. * TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE AFTER 1200 MDT MONDAY AND CONTINUE THROUGH THE EARLY MONDAY EVENING...AHEAD OF AN APPROACHING COLD FRONT. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR IS LIKELY IF A FIRE GETS STARTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
482 WWUS85 KBOU 162125 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 325 PM MDT SUN MAR 16 2014 COZ241-242-244>251-170530- /O.CON.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 325 PM MDT SUN MAR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONES 241...242...AND 244 THROUGH 251...WHICH INCLUDES THE NORTHEAST PLAINS AND PALMER DIVIDE AREAS... * AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 246...247...248...249...250 AND 251. * TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE AFTER 1200 MDT MONDAY AND CONTINUE THROUGH THE EARLY MONDAY EVENING...AHEAD OF AN APPROACHING COLD FRONT. STRONG WINDS WILL LIKELY CONTINUE THROUGH MONDAY NIGHT BEHIND THE COLD FRONT...BUT HUMIDITIES WILL BE IMPROVING. * WINDS...SOUTHWEST 15 TO 25 MPH BECOMING WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...RAPID GRASSLAND WILDFIRE GROWTH IS LIKELY IF A FIRE GETS STARTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BARJENBRUCH
620 WWUS85 KBOU 170459 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1059 PM MDT SUN MAR 16 2014 COZ241-242-244>251-171300- /O.CON.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 PM MDT SUN MAR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONES 241...242...AND 244 THROUGH 251...WHICH INCLUDES THE NORTHEAST PLAINS AND PALMER DIVIDE AREAS... * AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 246...247...248...249...250 AND 251. * TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE AFTER 1100 MDT MONDAY AND CONTINUE THROUGH THE EARLY MONDAY EVENING... AHEAD OF AN APPROACHING COLD FRONT. STRONG WINDS WILL LIKELY CONTINUE THROUGH MONDAY NIGHT BEHIND THE COLD FRONT...BUT HUMIDITIES WILL BE IMPROVING. * WINDS...SOUTHWEST 15 TO 25 MPH BECOMING WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH IN THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...RAPID GRASSLAND WILDFIRE GROWTH IS LIKELY IF A FIRE GETS STARTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
827 WWUS85 KBOU 171001 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 401 AM MDT MON MAR 17 2014 COZ241-242-244>251-171815- /O.CON.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 401 AM MDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONES 241...242...AND 244 THROUGH 251...WHICH INCLUDES THE NORTHEAST PLAINS AND PALMER DIVIDE AREAS... * AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 246...247...248...249...250 AND 251. * TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE BY NOON AND CONTINUE THROUGH EARLY THIS EVENING...AHEAD OF AN APPROACHING COLD FRONT. STRONG WINDS WILL LIKELY CONTINUE TONIGHT BEHIND THE COLD FRONT...BUT HUMIDITIES WILL BE IMPROVING. * WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...RAPID GRASSLAND WILDFIRE GROWTH IS LIKELY IF A FIRE GETS STARTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
639 WWUS85 KBOU 171741 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1141 AM MDT MON MAR 17 2014 COZ241-242-244>251-180145- /O.CON.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1141 AM MDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONES 241...242...AND 244 THROUGH 251...WHICH INCLUDES THE NORTHEAST PLAINS AND PALMER DIVIDE AREAS... * AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 246...247...248...249...250 AND 251. * TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE BY EARLY AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING...AHEAD OF AN APPROACHING COLD FRONT. STRONG WINDS WILL LIKELY CONTINUE TONIGHT BEHIND THE COLD FRONT...BUT HUMIDITIES WILL BE IMPROVING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...RAPID GRASSLAND WILDFIRE GROWTH IS LIKELY IF A FIRE GETS STARTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
079 WWUS85 KBOU 172218 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 418 PM MDT MON MAR 17 2014 COZ241-242-244>251-180200- /O.CON.KBOU.FW.W.0001.000000T0000Z-140318T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 418 PM MDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONES 241...242...AND 244 THROUGH 251...WHICH INCLUDES THE NORTHEAST PLAINS AND PALMER DIVIDE AREAS... * AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 246...247...248...249...250 AND 251. * TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE TO INCREASE THROUGH THE EARLY EVENING HOURS AHEAD OF AN APPROACHING COLD FRONT. STRONG WINDS WILL LIKELY CONTINUE TONIGHT BEHIND THE COLD FRONT...BUT HUMIDITIES WILL BE IMPROVING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...RAPID GRASSLAND WILDFIRE GROWTH IS LIKELY IF A FIRE GETS STARTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
110 WWUS85 KBOU 180143 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 743 PM MDT MON MAR 17 2014 ...RED FLAG WARNING IS CANCELLED... COZ241-242-244>251-180245- /O.CAN.KBOU.FW.W.0001.000000T0000Z-140318T0200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 743 PM MDT MON MAR 17 2014 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EAST CENTRAL AND NORTHEAST PLAINS OF COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES HAVE BEGUN COOLING OFF THIS EVENING...ALLOWING RELATIVE HUMIDITY VALUES TO RISE. WINDS WILL ALSO BE DECREASING OVER THE NEXT FEW HOURS. THE THREAT OF EXTREME FIRE BEHAVIOR DUE TO WARM...DRY AND GUSTY CONDITIONS HAS ENDED FOR THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:05 AM MDT, 6 hours 19 minutes earlier.
Area forecast discussion, Mar 16, 4:05 AM MDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 405 AM MDT SUN MAR 16 2014 .SHORT TERM...DRY NWLY FLOW ALOFT WILL BE OVER THE AREA TODAY AND THEN BECOME MORE WNW TONIGHT. WINDS WILL BE LIGHTER TODAY BUT STILL MAY SEE A FEW GUSTS TO 30 MPH OVER THE PLAINS THIS AFTN. OVERALL HIGHS SHOULD BE IN THE 55 TO 60 DEGREE RANGE OVER NERN CO. TONIGHT WINDS WILL INCREASE IN THE MTNS AND FOOTHILLS WITH COMPONENT ALONG FLOW IN THE 35-40 KT RANGE. THUS MAY SEE GUSTS FM 50 TO 60 MPH DEVELOPING AFTER MIDNIGHT. .LONG TERM...NORTHWESTERLY FLOW ALOFT BECOMES ZONAL THROUGH THE DAY MONDAY. AN UPPER TROUGH MOVES INTO COLORADO LATE IN THE DAY...IT'S AXIS PUSHES EAST ACROSS OUR CWA AROUND 12Z TUESDAY MORNING. THE ECMWF IS SLOWEST. ON TUESDAY THE FLOW ALOFT IS WEST- NORTHWESTERLY. MODELS HAVE ANOTHER...WEAKER UPPER TROUGH MOVE INTO WESTERN COLORADO BY 12Z WEDNESDAY MORNING. THE QG VERTICAL VELOCITY FIELDS HAVE FAIRLY DECENT UPWARD SYNOPTIC SCALE ENERGY ON MONDAY...THEN PRETTY STRONG DOWNWARD MOTION MONDAY NIGHT AND TUESDAY. BY TUESDAY NIGHT...WEAK DOWNWARD MOTION IS PROGGED. THE BOUNDARY LAYER FLOW IS DOMINATED BY SOUTHWESTERLY DOWNSLOPING MONDAY MORNING...THEN WESTERLY DOWNSLOPING FOR THE AFTERNOON. A COLD FRONT MOVES INTO THE CWA FROM THE NORTHWEST AROUND 00Z LATE MONDAY AFTERNOON. NORTHWESTERLY DOWNSLOPING IS PROGGED MONDAY NIGHT AT FAIRLY BRISK SPEEDS...THEN NORTH-NORTHWESTERLY ON TUESDAY. BY TUESDAY NIGHT...THE WIND FIELD SHOULD BE A MIX OF NORMAL DRAINAGE PATTERNS AND A BIT OF DOWNSLOPING MIXED IN. FOR MOISTURE...MONDAY STARTS OUT PRETTY DRY...BUT THEN CLOUDINESS INCREASES THROUGH THE DAY FROM THE WEST. ON MONDAY NIGHT... MOISTURE IS FAIRLY DEEP OVER THE MOUNTAINS...WITH THE EASTERN CWA GETTING SOME BY TUESDAY MORNING. THERE IS SOME MOISTURE AROUND TUESDAY...BUT NOTHING SIGNIFICANT. THE QPF FIELDS HAVE A TAD OF MEASURABLE PRECIPITATION OVER THE MOUNTAINS MONDAY AFTERNOON INTO TUESDAY EVENING. AMOUNTS ARE LIMITED. THERE IS VERY LITTLE INDICATED ON ANY OF THE MODELS OVER THE PLAINS THROUGH THAT PERIOD. FOR POPS WILL KEEP THE 50-70%S IN THE HIGH MOUNTAINS MONDAY NIGHT AND TUESDAY...WITH ONLY "SLIGHT CHANCE"S OVER THE PLAINS. NO HIGHLIGHTS RIGHT NOW. AS PREVIOUS SHIFT INDICATED...THE WIND AND DRYNESS COULD CREATE A FIRE WEATHER HIGHLIGHT OVER THE NORTHEAST CORNER MONDAY AFTERNOON/EARLY EVENING. FOR TEMPERATURES...MONDAY'S HIGHS ARE 2-5 C WARMER THAN TODAY'S. TUESDAY'S HIGHS ARE 7 TO 12 C COLDER THAN MONDAY'S. FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...MODELS HAVE A WEAK UPPER TROUGH MOVE ACROSS THE CWA WEDNESDAY MORNING...THEN ZONAL FLOW IS PROGGED THE REST OF WEDNESDAY AND THURSDAY. FOR FRIDAY AND SATURDAY...THERE IS WEST-SOUTHWESTERLY FLOW ALOFT FOR THE CWA...WITH JUST ENOUGH MOISTURE IN THE MOUNTAINS FOR LOW POPS. && .AVIATION...DRAINAGE WINDS EARLY THIS MORNING WILL BECOME NLY BY LATE MORNING AND CONTINUE THRU THE AFTN WITH SPEEDS IN THE 10-15 MPH RANGE ALTHOUGH COULD SEE A FEW GUSTS TO 20 MPH AT TIMES IN THE 21Z-00Z TIME PERIOD. WINDS EARLY THIS EVENING WILL BECOME LIGHT NWLY AND THEN SHIFT GRADUALLY BACK TO DRAINAGE AFTER 03Z. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RPK LONG TERM....RJK AVIATION...RPK
Hazardous weather outlook, Mar 16, 4:15 AM MDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 415 AM MDT SUN MAR 16 2014 COZ030>051-171015- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 415 AM MDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT IT WILL BE DRY TODAY WITH LIGHTER WINDS. TEMPERATURES WILL BE NEAR SEASONAL NORMALS. TONIGHT WINDS WILL INCREASE IN THE MOUNTAINS AND FOOTHILLS WITH GUSTS FROM 50 TO 60 MPH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF EVENING SHOWERS IN THE MOUNTAINS ON MONDAY...THEN SNOW WILL BE LIKELY THERE MONDAY NIGHT WELL INTO TUESDAY. THERE WILL BE A SLIGHT CHANCE OF SNOW AND RAIN MIXED OVER THE MOUNTAINS LATE MONDAY NIGHT AND TUESDAY. THE FORECAST AREA LOOKS DRY TUESDAY NIGHT THROUGH FRIDAY. THERE WILL BE A SLIGHT CHANCE OF SNOW IN THE MOUNTAINS NEXT FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.